Alert archive / Indiana / Flash Flood Warnings in 1998

Flash Flood Warning 12, NWS Northern Indiana

July 21, 19984 counties in Indiana

NWS Northern Indiana issued this flash flood warning at Jul 21, 1998, 11:54 PM EST for 4 counties in Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 21, 1998, 11:54 PM EST (04:54 UTC)
Expired
Jul 22, 1998, 2:55 AM EST
In force
3 hr
Issued by
NWS Northern Indiana
Area
Whole counties

Counties Allen County, IN, Huntington County, IN, Wells County, IN, Whitley County, IN

The radar

The Northern Indiana radar (KIWX), 56 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 1998-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1651 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 1998-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1651 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1488 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFWA 220456
FFWFWA
INC003-069-179-183-OHC003-161-220755-

BULLETIN- EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1154 PM EST TUE JUL 21 1998

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WARNING FOR PEOPLE IN THE FOLLOWING LOCATIONS...
  ALLEN COUNTY IN NORTHEASTERN INDIANA
  HUNTINGTON COUNTY IN NORTH CENTRAL INDIANA
  WELLS COUNTY IN NORTHEASTERN INDIANA
  WHITLEY COUNTY IN NORTH CENTRAL INDIANA
  ALLEN COUNTY IN NORTHWESTERN OHIO
  VAN WERT COUNTY IN NORTHWESTERN OHIO

* UNTIL 255 AM EST (355 AM EDT)

* AT 1140 PM EST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN FROM FROM NORTH
  MANCHESTER TO HUNTINGTON TO BLUFFTON TO FORT WAYNE TO VAN WERT
  TO LIMA... MOVING JUST SOUTH OF EAST AT 25 MPH.

* VERY HEAVY RAIN HAD BEEN REPORTED IN MANY AREAS.  OBSERVERS IN
  FORT WAYNE REPORTED 3 INCHES IN THE LAST HOUR ALONE.
  THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUED TO REDEVELOP ON THE
  WESTERN FLANK OF THIS LINE OF STORMS AND WILL DROP ADDITIONAL
  HEAVY RAIN OVER THE NEXT 2 HOURS.  AN ADDITIONAL 2 TO 3 INCHES IS
  POSSIBLE.

IF YOU ARE IN THESE AREAS... BE PREPARED TO MOVE TO HIGHER GROUND
IMMEDIATELY IF FLASH FLOODING IS OBSERVED! DO NOT DRIVE ACROSS
FLOODED ROADS!

TEH/BFO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 1:25 PM EST, 10 hours 29 minutes earlier.

Area forecast discussion, Jul 21, 1:25 PM EST, 10 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
125 PM EST TUE JUL 21 1998

FORECAST CONCERNS ARE PRECIP CHANCES AND SEVERE WEATHER THREAT THROUGH
THE FORECAST PERIOD.

KLOT RADAR CURRENTLY SHOWING A SLOWLY INTENSIFYING LINE OF STORMS
ACROSS NORTHERN ILLINOIS AND SOUTHERN WISCONSIN.  KLOT RADAR SHOWING
WEAK REFLECTIVITIES INCREASING ALONG THE SOUTHERN END OF THE LINE..
INDICATING ADDITIONAL DEVELOPMENT.

WOULD LIKE MENTION OF SCATTERED STORMS AND SEVERE WORDING FOR ENTIRE
AREA THIS EVENING.  HIGH CAPE VALUES ACROSS THE AREA AT TIME.. AND KIWX
VWP SHOWING PROFILE FAVORABLE FOR DAMAGING WINDS.

ETA/NGM MODELS BECOMING A BIT MORE CONSISTENT.. THOUGH HAVE SOME
RESERVATIONS STILL WITH DETAILS.  BOTH MODELS INDICATE FRONTAL BOUNDARY
CURRENTLY TO THE NORTH BECOMING STATIONARY ACROSS NORTHERN INDIANA.
MOISTURE POOLING ALONG THE FRONT AS PW VALUES INCREASE TO NEARLY 2
INCHES BY TOMORROW AFTERNOON.  FRONTOGENESIS PROGS... LOW LEVEL MOISTURE
FIELDS... AND MID LEVEL THICKNESSES INDICATE SERIES OF CONVECTIVE
SYSTEMS PLAGUING OUR AREA THROUGH 48 HOURS.  MCS DEVELOPMENT LIKELY
LATER TONIGHT OUT TO THE WEST.. WITH ACTIVITY WORKING INTO AREA AROUND
DAYBREAK.  DEVELOPMENT ALSO POSSIBLE TOMORROW AFTERNOON AS AMS BECOMES
UNSTABLE ONCE AGAIN. WOULD RECOMMEND LIKELY POPS TONIGHT/TOMORROW..
WITH GOOD CHANCE POPS IN LATER PERIODS. HEAVY RAINFALL MAY BECOME A
PROBLEM TOMORROW OR TOMORROW NIGHT... BUT THIS CAN WAIT UNTIL LATER
FORECASTS TO BE ADDRESSED.

RECOMMEND TEMPS TOMORROW A BIT HIGHER THAN FWC/FAN GUIDANCE... AS MOST
OF CWA SHOULD BE ALONG OR SOUTH OF SURFACE FRONT.  GUIDANCE TEMPS FOR
OTHER PERIODS SHOULD BE FINE.

SBN 072/089 069/080 060 09665
FWA 073/090 070/083 062 09565
AOH 074/090 072/084 062 09455

.IWX...NONE.

MARGRAF!

In the hours before

Local storm report, Jul 21, 10:42 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1042 PM EST TUE JUL 21 1998

TIME(EST)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0810 PM    SYRACUSE                  IN    WIND DAMAGE
07/21/98   KOSCIUSKO                       TREES DOWN

0810 PM    WARSAW                    IN    WIND DAMAGE
07/21/98   KOSCIUSKO                       A TREE FELL ON A HOUSE

0815 PM    BRIDGMAN                  MI    .75 INCH HAIL
07/21/98   BERRIEN

0815 PM    FREMONT                   IN    FLOOD
07/21/98   STEUBEN                         2 INCHES OF RAIN IN 35
                                           MINUTES

0815 PM    HAMILTON                  IN    FLOOD
07/21/98   STEUBEN                         2.10 INCHES OF RAIN IN
                                           40 MINUTES

0815 PM    ASHLEY                    IN    WIND DAMAGE
07/21/98   STEUBEN                         TREES AND LARGE LIMBS
                                           DOWN

0815 PM    BRIDGMAN                  MI    WIND DAMAGE
07/21/98   BERRIEN                         TREES AND POWER LINES
                                           DOWN

0815 PM    BUCHANON                  MI    WIND DAMAGE
07/21/98   BERRIEN                         TREE FELL ON A HOUSE

0815 PM    GOSHEN                    IN    WIND DAMAGE
07/21/98   ELKHART                         SIDING RIPPED OFF
                                           HOUSES...NUMEROUS TREES
                                           AND POWER LINES DOWN

0815 PM    MONTPELIER                OH    WIND DAMAGE
07/21/98   WILLIAMS                        TREES DOWN THROUGHOUT
                                           THE COUNTY

0815 PM    SAWYER                    MI    WIND DAMAGE
07/21/98   BERRIEN                         TREE FELL ON A HOUSE

0820 PM    ANGOLA                    IN    FLOOD
07/21/98   STEUBEN                         QUARTER INCH OF RAIN IN
                                           5 MINUTES...ONE INCH OF
                                           RAIN IN 15 MINUTES

0825 PM    FREMONT                   IN    FLOOD
07/21/98   STEUBEN                         TWO INCHES OF RAIN IN
                                           35 MINUTES

0840 PM    WATERLOO                  IN    65 MPH TSTM GUST
07/21/98   DEKALB

0850 PM    ANGOLA                    IN    WIND DAMAGE
07/21/98   STEUBEN                         4-H BUILDING HIT BY
                                           LIGHTNING...POSSIBLE
                                           INJURIES

0855 PM    PLYMOUTH                  IN    WIND DAMAGE
07/21/98   MARSHALL                        TREES AND POWER LINES
                                           DOWN THROUGHOUT THE
                                           COUNTY

0900 PM    ROCHESTER                 IN    60 MPH TSTM GUST
07/21/98   FULTON
Local storm report, Jul 21, 10:42 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1042 PM EST TUE JUL 21 1998

TIME(EST)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0810 PM    SYRACUSE                  IN    WIND DAMAGE
07/21/98   KOSCIUSKO                       TREES DOWN

0810 PM    WARSAW                    IN    WIND DAMAGE
07/21/98   KOSCIUSKO                       A TREE FELL ON A HOUSE

0815 PM    BRIDGMAN                  MI    .75 INCH HAIL
07/21/98   BERRIEN

0815 PM    FREMONT                   IN    FLOOD
07/21/98   STEUBEN                         2 INCHES OF RAIN IN 35
                                           MINUTES

0815 PM    HAMILTON                  IN    FLOOD
07/21/98   STEUBEN                         2.10 INCHES OF RAIN IN
                                           40 MINUTES

0815 PM    ASHLEY                    IN    WIND DAMAGE
07/21/98   STEUBEN                         TREES AND LARGE LIMBS
                                           DOWN

0815 PM    BRIDGMAN                  MI    WIND DAMAGE
07/21/98   BERRIEN                         TREES AND POWER LINES
                                           DOWN

0815 PM    BUCHANON                  MI    WIND DAMAGE
07/21/98   BERRIEN                         TREE FELL ON A HOUSE

0815 PM    GOSHEN                    IN    WIND DAMAGE
07/21/98   ELKHART                         SIDING RIPPED OFF
                                           HOUSES...NUMEROUS TREES
                                           AND POWER LINES DOWN

0815 PM    MONTPELIER                OH    WIND DAMAGE
07/21/98   WILLIAMS                        TREES DOWN THROUGHOUT
                                           THE COUNTY

0815 PM    SAWYER                    MI    WIND DAMAGE
07/21/98   BERRIEN                         TREE FELL ON A HOUSE

0820 PM    ANGOLA                    IN    FLOOD
07/21/98   STEUBEN                         QUARTER INCH OF RAIN IN
                                           5 MINUTES...ONE INCH OF
                                           RAIN IN 15 MINUTES

0825 PM    FREMONT                   IN    FLOOD
07/21/98   STEUBEN                         TWO INCHES OF RAIN IN
                                           35 MINUTES

0840 PM    WATERLOO                  IN    65 MPH TSTM GUST
07/21/98   DEKALB

0850 PM    ANGOLA                    IN    WIND DAMAGE
07/21/98   STEUBEN                         4-H BUILDING HIT BY
                                           LIGHTNING...POSSIBLE
                                           INJURIES

0855 PM    PLYMOUTH                  IN    WIND DAMAGE
07/21/98   MARSHALL                        TREES AND POWER LINES
                                           DOWN THROUGHOUT THE
                                           COUNTY

0900 PM    ROCHESTER                 IN    60 MPH TSTM GUST
07/21/98   FULTON
Local storm report, Jul 21, 11:18 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1118 PM EST TUE JUL 21 1998

TIME(EST)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0842 PM    WARSAW                    IN    75 MPH TSTM GUST
07/21/98   KOSCIUSKO                       NUMEROUS TREES DOWN

0900 PM    HICKSVILLE                OH    WIND DAMAGE
07/21/98   DEFIANCE                        TREES DOWN

0950 PM    PERU                      IN    .75 INCH HAIL
07/21/98   MIAMI

1000 PM    DENVER                    IN    1.75 INCH HAIL
07/21/98   MIAMI

1009 PM    MIDDLE PT                 OH    .75 INCH HAIL
07/21/98   VAN WERT

1010 PM    MONROE                    IN    .75 INCH HAIL
07/21/98   ADAMS

1013 PM    1 N MEXICO                IN    .88 INCH HAIL
07/21/98   MIAMI

1100 PM    5 N WARSAW                IN    WIND DAMAGE
07/21/98   KOSCIUSKO                       TREE FELL ON BUILDING
t
1100 PM    ALBION                    IN    WIND DAMAGE
07/21/98   NOBLE                           TREES DOWN THROUGHOUT
                                           THE COUNTY
Local storm report, Jul 21, 11:18 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1118 PM EST TUE JUL 21 1998

TIME(EST)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0842 PM    WARSAW                    IN    75 MPH TSTM GUST
07/21/98   KOSCIUSKO                       NUMEROUS TREES DOWN

0900 PM    HICKSVILLE                OH    WIND DAMAGE
07/21/98   DEFIANCE                        TREES DOWN

0950 PM    PERU                      IN    .75 INCH HAIL
07/21/98   MIAMI

1000 PM    DENVER                    IN    1.75 INCH HAIL
07/21/98   MIAMI

1009 PM    MIDDLE PT                 OH    .75 INCH HAIL
07/21/98   VAN WERT

1010 PM    MONROE                    IN    .75 INCH HAIL
07/21/98   ADAMS

1013 PM    1 N MEXICO                IN    .88 INCH HAIL
07/21/98   MIAMI

1100 PM    5 N WARSAW                IN    WIND DAMAGE
07/21/98   KOSCIUSKO                       TREE FELL ON BUILDING
t
1100 PM    ALBION                    IN    WIND DAMAGE
07/21/98   NOBLE                           TREES DOWN THROUGHOUT
                                           THE COUNTY
Local storm report, Jul 21, 11:45 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1145 PM EST TUE JUL 21 1998

TIME(EST)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0425 PM    COLDWATER                 MI    WIND DAMAGE
07/21/98   BRANCH                          TREES DOWN"

0435 PM    5 ESE COLDWATER           MI    .75 INCH HAIL
07/21/98   BRANCH                          TREES DOWN"

0435 PM    LITCHFIELD                MI    WIND DAMAGE
07/21/98   HILLSDALE                       TREES DOWN"

0636 PM    CENTREVILLE               MI    1.75 INCH HAIL
07/21/98   ST.JOSEPH                       "

0636 PM    COLDWATER                 MI    1.75 INCH HAIL
07/21/98   BRANCH                          "

0702 PM    GRANGER                   IN    .88 INCH HAIL
07/21/98   ST.JOSEPH                       SKYWARN SPOTTER REPORT"

0710 PM    BRIDGMAN                  MI    .75 INCH HAIL
07/21/98   BERRIEN                         SHERIFF REPORT"

0710 PM    SAWYER                    MI    .75 INCH HAIL
07/21/98   BERRIEN                         SHERIFF REPORT"

0713 PM    COLDWATER                 MI    WIND DAMAGE
07/21/98   BRANCH                          TREES DOWN THROUGHOUT
                                           THE COUNTY"

0730 PM    MISHAWAKA                 IN    60 MPH TSTM GUST
07/21/98   ST.JOSEPH                       SPOTTER REPORT"

0730 PM    SOUTH BEND                IN    70 MPH TSTM GUST
07/21/98   ST.JOSEPH                       SEVERAL REPORTS OF 70
                                           MPH WINDS"

0730 PM    NEW CARLISLE              IN    72 MPH TSTM GUST
07/21/98   ST.JOSEPH                       SEVERAL REPORTS OF 70
                                           MPH WINDS"

0755 PM    SHIPSHEWANA               IN    .75 INCH HAIL
07/21/98   LAGRANGE                        SPOTTER REPORT"

0810 PM    SYRACUSE                  IN    WIND DAMAGE
07/21/98   KOSCIUSKO                       TREES DOWN"

0810 PM    WARSAW                    IN    WIND DAMAGE
07/21/98   KOSCIUSKO                       A TREE FELL ON A HOUSE"

0815 PM    BRIDGMAN                  MI    .75 INCH HAIL
07/21/98   BERRIEN                         "

0815 PM    FREMONT                   IN    FLOOD
07/21/98   STEUBEN                         2 INCHES OF RAIN IN 35
                                           MINUTES"

0815 PM    HAMILTON                  IN    FLOOD
07/21/98   STEUBEN                         2.10 INCHES OF RAIN IN
                                           40 MINUTES"

0815 PM    ASHLEY                    IN    WIND DAMAGE
07/21/98   STEUBEN                         TREES AND LARGE LIMBS
                                           DOWN"

0815 PM    BRIDGMAN                  MI    WIND DAMAGE
07/21/98   BERRIEN                         TREES AND POWER LINES
                                           DOWN"

0815 PM    BUCHANON                  MI    WIND DAMAGE
07/21/98   BERRIEN                         TREE FELL ON A HOUSE"

0815 PM    GOSHEN                    IN    WIND DAMAGE
07/21/98   ELKHART                         SIDING RIPPED OFF
                                           HOUSES...NUMEROUS TREES
                                           AND POWER LINES DOWN"

0815 PM    MONTPELIER                OH    WIND DAMAGE
07/21/98   WILLIAMS                        TREES DOWN THROUGHOUT
                                           THE COUNTY"

0815 PM    SAWYER                    MI    WIND DAMAGE
07/21/98   BERRIEN                         TREE FELL ON A HOUSE"

0820 PM    ANGOLA                    IN    FLOOD
07/21/98   STEUBEN                         QUARTER INCH OF RAIN IN
                                           5 MINUTES...ONE INCH OF
                                           RAIN IN 15 MINUTES"

0825 PM    FREMONT                   IN    FLOOD
07/21/98   STEUBEN                         TWO INCHES OF RAIN IN
                                           35 MINUTES"

0840 PM    WATERLOO                  IN    65 MPH TSTM GUST
07/21/98   DEKALB                          "

0842 PM    WARSAW                    IN    75 MPH TSTM GUST
07/21/98   KOSCIUSKO                       NUMEROUS TREES DOWN"

0850 PM    ANGOLA                    IN    WIND DAMAGE
07/21/98   STEUBEN                         TREES AND LARGE LIMBS
                                           DOWN"

0855 PM    PLYMOUTH                  IN    WIND DAMAGE
07/21/98   MARSHALL                        2.10 INCHES OF RAIN IN
                                           40 MINUTES"

0900 PM    ROCHESTER                 IN    60 MPH TSTM GUST
07/21/98   FULTON                          TREES AND POWER LINES
                                           DOWN"

0900 PM    HICKSVILLE                OH    WIND DAMAGE
07/21/98   DEFIANCE                        TREES DOWN"

0950 PM    PERU                      IN    .75 INCH HAIL
07/21/98   MIAMI                           "

1000 PM    DENVER                    IN    1.75 INCH HAIL
07/21/98   MIAMI                           "

1009 PM    MIDDLE PT                 OH    .75 INCH HAIL
07/21/98   VAN                             "

1010 PM    MONROE                    IN    .75 INCH HAIL
07/21/98   ADAMS                           "

1013 PM    1 N MEXICO                IN    .88 INCH HAIL
07/21/98   MIAMI                           "

1100 PM    5 N WARSAW                IN    WIND DAMAGE
07/21/98   KOSCIUSKO                       TREE FELL ON BUILDING"

1100 PM    ALBION                    IN    WIND DAMAGE
07/21/98   NOBLE                           TREES DOWN THROUGHOUT
                                           THE COUNTY"
Local storm report, Jul 21, 11:45 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1145 PM EST TUE JUL 21 1998

TIME(EST)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0425 PM    COLDWATER                 MI    WIND DAMAGE
07/21/98   BRANCH                          TREES DOWN"

0435 PM    5 ESE COLDWATER           MI    .75 INCH HAIL
07/21/98   BRANCH                          TREES DOWN"

0435 PM    LITCHFIELD                MI    WIND DAMAGE
07/21/98   HILLSDALE                       TREES DOWN"

0636 PM    CENTREVILLE               MI    1.75 INCH HAIL
07/21/98   ST.JOSEPH                       "

0636 PM    COLDWATER                 MI    1.75 INCH HAIL
07/21/98   BRANCH                          "

0702 PM    GRANGER                   IN    .88 INCH HAIL
07/21/98   ST.JOSEPH                       SKYWARN SPOTTER REPORT"

0710 PM    BRIDGMAN                  MI    .75 INCH HAIL
07/21/98   BERRIEN                         SHERIFF REPORT"

0710 PM    SAWYER                    MI    .75 INCH HAIL
07/21/98   BERRIEN                         SHERIFF REPORT"

0713 PM    COLDWATER                 MI    WIND DAMAGE
07/21/98   BRANCH                          TREES DOWN THROUGHOUT
                                           THE COUNTY"

0730 PM    MISHAWAKA                 IN    60 MPH TSTM GUST
07/21/98   ST.JOSEPH                       SPOTTER REPORT"

0730 PM    SOUTH BEND                IN    70 MPH TSTM GUST
07/21/98   ST.JOSEPH                       SEVERAL REPORTS OF 70
                                           MPH WINDS"

0730 PM    NEW CARLISLE              IN    72 MPH TSTM GUST
07/21/98   ST.JOSEPH                       SEVERAL REPORTS OF 70
                                           MPH WINDS"

0755 PM    SHIPSHEWANA               IN    .75 INCH HAIL
07/21/98   LAGRANGE                        SPOTTER REPORT"

0810 PM    SYRACUSE                  IN    WIND DAMAGE
07/21/98   KOSCIUSKO                       TREES DOWN"

0810 PM    WARSAW                    IN    WIND DAMAGE
07/21/98   KOSCIUSKO                       A TREE FELL ON A HOUSE"

0815 PM    BRIDGMAN                  MI    .75 INCH HAIL
07/21/98   BERRIEN                         "

0815 PM    FREMONT                   IN    FLOOD
07/21/98   STEUBEN                         2 INCHES OF RAIN IN 35
                                           MINUTES"

0815 PM    HAMILTON                  IN    FLOOD
07/21/98   STEUBEN                         2.10 INCHES OF RAIN IN
                                           40 MINUTES"

0815 PM    ASHLEY                    IN    WIND DAMAGE
07/21/98   STEUBEN                         TREES AND LARGE LIMBS
                                           DOWN"

0815 PM    BRIDGMAN                  MI    WIND DAMAGE
07/21/98   BERRIEN                         TREES AND POWER LINES
                                           DOWN"

0815 PM    BUCHANON                  MI    WIND DAMAGE
07/21/98   BERRIEN                         TREE FELL ON A HOUSE"

0815 PM    GOSHEN                    IN    WIND DAMAGE
07/21/98   ELKHART                         SIDING RIPPED OFF
                                           HOUSES...NUMEROUS TREES
                                           AND POWER LINES DOWN"

0815 PM    MONTPELIER                OH    WIND DAMAGE
07/21/98   WILLIAMS                        TREES DOWN THROUGHOUT
                                           THE COUNTY"

0815 PM    SAWYER                    MI    WIND DAMAGE
07/21/98   BERRIEN                         TREE FELL ON A HOUSE"

0820 PM    ANGOLA                    IN    FLOOD
07/21/98   STEUBEN                         QUARTER INCH OF RAIN IN
                                           5 MINUTES...ONE INCH OF
                                           RAIN IN 15 MINUTES"

0825 PM    FREMONT                   IN    FLOOD
07/21/98   STEUBEN                         TWO INCHES OF RAIN IN
                                           35 MINUTES"

0840 PM    WATERLOO                  IN    65 MPH TSTM GUST
07/21/98   DEKALB                          "

0842 PM    WARSAW                    IN    75 MPH TSTM GUST
07/21/98   KOSCIUSKO                       NUMEROUS TREES DOWN"

0850 PM    ANGOLA                    IN    WIND DAMAGE
07/21/98   STEUBEN                         TREES AND LARGE LIMBS
                                           DOWN"

0855 PM    PLYMOUTH                  IN    WIND DAMAGE
07/21/98   MARSHALL                        2.10 INCHES OF RAIN IN
                                           40 MINUTES"

0900 PM    ROCHESTER                 IN    60 MPH TSTM GUST
07/21/98   FULTON                          TREES AND POWER LINES
                                           DOWN"

0900 PM    HICKSVILLE                OH    WIND DAMAGE
07/21/98   DEFIANCE                        TREES DOWN"

0950 PM    PERU                      IN    .75 INCH HAIL
07/21/98   MIAMI                           "

1000 PM    DENVER                    IN    1.75 INCH HAIL
07/21/98   MIAMI                           "

1009 PM    MIDDLE PT                 OH    .75 INCH HAIL
07/21/98   VAN                             "

1010 PM    MONROE                    IN    .75 INCH HAIL
07/21/98   ADAMS                           "

1013 PM    1 N MEXICO                IN    .88 INCH HAIL
07/21/98   MIAMI                           "

1100 PM    5 N WARSAW                IN    WIND DAMAGE
07/21/98   KOSCIUSKO                       TREE FELL ON BUILDING"

1100 PM    ALBION                    IN    WIND DAMAGE
07/21/98   NOBLE                           TREES DOWN THROUGHOUT
                                           THE COUNTY"

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:19 PM ESTSevere Thunderstorm WarningIWXLaPorte31 min
Jul 21, 7:44 PM ESTSevere Thunderstorm WarningIWXElkhart, Saint Joseph61 min
Jul 21, 8:00 PM ESTSevere Thunderstorm WarningIWXLaGrange, Steuben60 min
Jul 21, 8:13 PM ESTSevere Thunderstorm WarningIWXKosciusko, Marshall, Noble62 min
Jul 21, 8:23 PM ESTSevere Thunderstorm WarningIWXAllen, Whitley62 min
Jul 21, 8:23 PM ESTSevere Thunderstorm WarningIWXDeKalb62 min
Jul 21, 8:52 PM ESTSevere Thunderstorm WarningIWXHuntington, Wabash48 min
Jul 21, 9:01 PM ESTSevere Thunderstorm WarningIWXCass, Fulton, Miami59 min
Jul 21, 9:08 PM ESTSevere Thunderstorm WarningIWXAdams62 min
Jul 21, 9:08 PM ESTSevere Thunderstorm WarningIWXWells62 min
Jul 21, 9:13 PM ESTSevere Thunderstorm WarningIWXKosciusko32 min
Jul 21, 9:27 PM ESTSevere Thunderstorm WarningIWXPulaski, White48 min
Jul 21, 9:35 PM ESTSevere Thunderstorm WarningIWXAllen, Whitley45 min
Jul 21, 9:41 PM ESTSevere Thunderstorm WarningIWXHuntington, Wabash64 min
Jul 21, 9:56 PM ESTSevere Thunderstorm WarningIWXCass, Miami49 min
Jul 21, 10:05 PM ESTSevere Thunderstorm WarningIWXElkhart, LaGrange, Noble50 min
Jul 21, 10:16 PM ESTSevere Thunderstorm WarningIWXAdams, Wells64 min
Jul 21, 10:29 PM ESTSevere Thunderstorm WarningIWXBlackford, Grant61 min
Jul 21, 10:29 PM ESTSevere Thunderstorm WarningIWXJay61 min
Jul 21, 10:44 PM ESTSevere Thunderstorm WarningIWXHuntington, Miami, Wabash46 min
Jul 22, 12:14 AM ESTFlash Flood WarningIWXKosciusko, Wabash3 hr
Jul 22, 1:32 AM ESTFlash Flood WarningIWXFulton, Miami103 min
Jul 22, 1:32 AM ESTFlash Flood WarningIWXAdams103 min
Jul 22, 3:00 AM ESTFlash Flood WarningIWXHuntington, Wabash, Wells4 hr
Jul 22, 3:00 AM ESTFlash Flood WarningIWXAdams4 hr
Jul 22, 3:00 AM ESTFlash Flood WarningIWXCass, Fulton, Miami, Pulaski, White4 hr
Jul 22, 3:31 AM ESTFlash Flood WarningIWXAllen3 hr

Nearby

Flash Flood Warnings in Indiana, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.